Alert archive / Utah / Flash Flood Warnings in 2006
Flash Flood Warning 19, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this flash flood warning at Jul 30, 2006, 8:56 PM MDT for Iron County, Utah. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2006, 8:56 PM MDT (02:56 UTC)
- Expired
- Jul 30, 2006, 11:00 PM MDT
- In force
- 2 hr
- Issued by
- NWS Salt Lake City, UT
- Area
- Counties, with a storm outline in the text
County Iron County, UT
The radar
The Cedar City radar (KICX), 17 km from the middle of the area, began a volume at 02:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 2.9 hours before the alert went out and 288 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 15 J/kg
- Mixed-layer CIN
- -284 J/kg
- Mixed-layer LCL
- 1020 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KSLC 310258 FFWSLC UTC021-310500- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 856 PM MDT SUN JUL 30 2006 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTH CENTRAL IRON COUNTY IN UTAH... * UNTIL 1100 PM MDT. * AT 856 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A STATIONARY THUNDERSTORM OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CEDAR CITY FLASH FLOODING IS LIKELY IN COAL CREEK IN CEDAR CANYON AS WELL AS SKIRTS AND SQUAW CREEK...EAST AND SOUTHEAST OF CEDAR CITY AND OVER HAMILTON FORT. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 3757 11314 3760 11292 3769 11293 3768 11310 $$ TARDY
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood warning went out at Jul 30, 8:10 PM MDT, 46 minutes earlier.
Area forecast discussion, Jul 30, 8:10 PM MDT, 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 810 PM MDT SUN JUL 30 2006 .SYNOPSIS...UPPER HIGH WILL CONTINUE TO MOVE EAST AND SETTLE OVER THE PLAINS STATES OVER THE NEXT COUPLE OF DAYS. AIRMASS WILL REMAIN MOIST INTO THE EARLY PART OF THE WEEK. A PACIFIC COLD FRONT WILL MOVE THROUGH NORTHERN UTAH BY EARLY TUESDAY. && .DISCUSSION...UPPER TROUGH AND ASSOCIATED LOW LEVEL BOUNDARY WIND SHIFT CONTINUES TO PRESS ACROSS CENTRAL UTAH THIS EVENING. THIS BOUNDARY SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS TO NORTHEAST THIS MORNING AND TIMED WITH THE HEATING OF THE DAY BROUGHT SCATTERED THUNDERSTORMS TO UTAH THIS AFTERNOON FROM PROVO TO EVANSTON SOUTHWARD. NORTHWEST OF THIS LINE THE AIR MASS STABILIZED THROUGH THE AFTERNOON DUE TO NVA DRYING AND SUBSIDENCE IN THE WAKE OF THE UPPER TROUGH. STRONGEST STORMS ASSOCIATED WITH TERRAIN AND AIDED FROM UPPER LEVEL TROUGH OCCURRED FROM LOA TO BRIAN HEAD AND ACROSS MUCH OF KANE COUNTY. FLASH FLOOD WARNING CONTINUES FOR KANE COUNTY THIS HOUR WHERE RADAR ESTIMATES A LARGE ARE OF 1 TO 2 INCHES WITH MANY 3+ INCH MAXES OVER THE GRAND STAIRCASE. CURRENTLY STRONG STORMS CONTINUE TO PRODUCE HEAVY RAIN NEAR KODACHROME AND NEAR CEDAR BREAKS...JUST SOUTH OF A LOW LEVEL BOUNDARY OBSERVED FROM THE SAN RAFAEL SWELL TO SOUTHWEST UTAH...AND AHEAD OF THE UPPER TROUGH AXIS. ACTIVITY WILL GRADUALLY DECREASE WITH UPPER TROUGH PRESSING EAST AND LOSS OF HEATING...BUT SOME ACTIVITY PERSISTING IN THE SOUTHEAST PART OF UTAH. A SEPARATE SHORT WAVE TROUGH IS OVER EASTERN NEVADA...THIS IS PROGGED TO LIFT NORTHEAST ACROSS WESTERN UTAH LATER TONIGHT AND BACK THE MEAN FLOW TO SOUTHWEST. THIS WILL GENERATE SCATTERED CONVECTION OVER WESTERN UTAH THIS EVENING...WITH PRECIPITABLE WATER PLUME RETURNING BACK TO THE IDAHO BORDER AND GSL REGION LATE TONIGHT AND MONDAY MORNING. UPDATED EARLIER TO REMOVE WEATHER IN NORTHWEST UTAH EXCEPT NEAR THE WYOMING AND NEVADA BORDERS. LEFT LOW CHANCES AFTER MIDNIGHT FOR THE RETURN SURGE OF MOISTURE AFTER MIDNIGHT SPREADING NORTH ACROSS NORTHERN UTAH. HOWEVER MOST OF THIS WILL BE MID AND UPPER LEVEL CLOUDS AND SCATTERED CONVECTION MAY HOLD OFF UNTIL LATE TONIGHT AND MONDAY MORNING IN THE NORTH...IT WILL AFFECT THE WESTERN DESERTS TONIGHT. CLOUDS AND SCATTERED PRECIPITATION WILL ADVECT ACROSS NORTHERN UTAH WITH THIS NEXT WAVE OVERNIGHT AND MONDAY MORNING. BROAD PACIFIC TROUGH MOVING INTO THE NORTHWEST COAST WILL DROP A COLD FRONT ACROSS NORTHERN UTAH MONDAY NIGHT. AHEAD OF THIS...SOUTH FLOW ALOFT WILL INCREASE ON MONDAY AND SPREAD MOISTURE BACK TO THE IDAHO BORDER. SIMILAR AIR MASS TEMPERATURES ON MONDAY AND HEATING OF THE DAY WILL REDEVELOP CONVECTION OVER THE SPINE OF UTAH...BUT FASTER MORNING STORMS. THE MORNING SHORT WAVE TROUGH LIFTS ACROSS CENTRAL UTAH AND INTO FAR NORTHERN UTAH BY MIDDAY. MODERATE UPPER TROUGH CROSSES NORTHERN UTAH MONDAY NIGHT WITH GOOD PERIOD OF DYNAMICS AND BAROCLINIC ZONE MONDAY NIGHT AND TUESDAY MORNING ACROSS NORTHERN UTAH. THIS SWEEPS ACROSS THE REST OF UTAH TUESDAY AFTERNOON WITH DRYING FROM THE NORTHWEST. WARMING TREND LATTER HALF OF THE WEEK. && .AVIATION...NORMAL DRAINAGE WIND. 10 PERCENT CHANCE OF SHOWERS LATE TONIGHT AND MONDAY MORNING. && .FIRE WEATHER...DRIER AIR WORKED ITS WAY INTO NORTHWEST SECTIONS THIS AFTERNOON. FARTHER SOUTH DEEP MOISTURE REMAINS AND WETTING RAINS WILL OCCUR WITH ANY STORMS THROUGH MONDAY. COOLER TEMPERATURES WILL FILTER IN FROM NORTHWEST TO SOUTHEAST STARTING MONDAY NIGHT AND ESPECIALLY ON TUESDAY. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && TARDY
Hazardous weather outlook, Jul 30, 7:00 AM MDT, 13 hours 56 minutes before
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
In the hours before
Local storm report, Jul 30, 8:43 PM MDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
843 PM MDT SUN JUL 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HEAVY RAIN LOA 38.40N 111.64W
07/30/2006 M1.00 INCH WAYNE UT EMERGENCY MNGR
RAIN OCCURRED IN 30 MINUTES AND CAUSED DITCH AND BASEMENT
FLOODING
0430 PM FLASH FLOOD 15 SE CANNONVILLE 37.41N 111.86W
07/30/2006 KANE UT AMATEUR RADIO
KODACHROME BASIN REPORTS FLOODING IN PARK AND 0.86
RAINFALL.
0820 PM HEAVY RAIN 6 E CEDAR CITY 37.69N 112.96W
07/30/2006 E0.00 INCH IRON UT EMERGENCY MNGR
HEAVY RAIN CAUSED MUD SLIDES ALONG ROUTE 14. ROAD WAS
CLOSED DUE TO DEBRIS.
&&
ATARDYThe office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 6:25 PM MDT | Flash Flood Warning | SLC | Kane | 2 hr |
| Jul 31, 12:42 AM MDT | Flash Flood Warning | SLC | Washington | 3 hr |
| Jul 31, 2:00 AM MDT | Flash Flood Warning | SLC | Iron | 3 hr |
| Jul 31, 3:43 AM MDT | Flash Flood Warning | SLC | Washington | 92 min |
| Jul 31, 4:39 AM MDT | Flash Flood Warning | SLC | Iron | 2 hr |
| Jul 31, 5:13 AM MDT | Flash Flood Warning | SLC | Washington | 77 min |
| Jul 31, 2:49 PM MDT | Flash Flood Warning | SLC | Carbon | 116 min |
| Jul 31, 4:19 PM MDT | Flash Flood Warning | SLC | Washington | 3 hr |
Nearby
Flash Flood Warnings in Utah, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.